Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 92, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 13, 2017, 3:55 PM CDT for Tillman County, Oklahoma; Wilbarger County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2017, 3:55 PM CDT (20:55 UTC)
- Expired
- Apr 13, 2017, 4:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Tillman County, OK, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 11 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813
WUUS54 KOUN 132055
SVROUN
OKC141-TXC487-132145-
/O.NEW.KOUN.SV.W.0092.170413T2055Z-170413T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
355 PM CDT THU APR 13 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Central Tillman County in southwestern Oklahoma...
East central Wilbarger County in northern Texas...
* Until 445 PM CDT
* At 354 PM CDT, a severe thunderstorm was located near Davidson,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Davidson, Hollister and Loveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3426 9913 3451 9885 3440 9873 3429 9866
3419 9893 3421 9895 3418 9895 3414 9905
TIME...MOT...LOC 2054Z 232DEG 16KT 3423 9904
HAIL...1.00IN
WIND...60MPH
$$
MAHALE2 follow-up statements
550
WWUS54 KOUN 132114
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
414 PM CDT THU APR 13 2017
TXC487-132124-
/O.CAN.KOUN.SV.W.0092.000000T0000Z-170413T2145Z/
Wilbarger TX-
414 PM CDT THU APR 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WILBARGER COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3421 9895 3421 9896 3420 9897 3421 9897
3422 9899 3421 9901 3430 9908 3451 9885
3440 9873 3429 9866 3419 9893
TIME...MOT...LOC 2114Z 231DEG 15KT 3427 9898
$$
OKC141-132145-
/O.CON.KOUN.SV.W.0092.000000T0000Z-170413T2145Z/
Tillman OK-
414 PM CDT THU APR 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL TILLMAN COUNTY...
At 414 PM CDT, a severe thunderstorm was located 6 miles east of
Davidson, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hollister and Loveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3421 9895 3421 9896 3420 9897 3421 9897
3422 9899 3421 9901 3430 9908 3451 9885
3440 9873 3429 9866 3419 9893
TIME...MOT...LOC 2114Z 231DEG 15KT 3427 9898
HAIL...1.00IN
WIND...60MPH
$$
MAHALE944
WWUS54 KOUN 132121
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
421 PM CDT THU APR 13 2017
OKC141-132145-
/O.CON.KOUN.SV.W.0092.000000T0000Z-170413T2145Z/
Tillman OK-
421 PM CDT THU APR 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL TILLMAN COUNTY...
At 421 PM CDT, a severe thunderstorm was located 6 miles southwest of
Hollister, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hollister and Loveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3421 9895 3421 9896 3424 9898 3433 9905
3451 9885 3440 9873 3429 9866 3419 9893
TIME...MOT...LOC 2121Z 231DEG 16KT 3429 9896
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:46 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 13, 2:46 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Norman OK 246 PM CDT Thu Apr 13 2017 .DISCUSSION... Primary focus is in the short term with heavy rainfall/flooding threat, especially across portions of western north Texas up to the vicinity of the Red River. Instability is modest and deep layer shear is marginal for persistent/well-organized thunderstorms, so severe thunderstorms are unlikely. Recently, radar indicates some training and relatively slow storm motions across portions of western north Texas and further west into the rolling plains. Given the moist environment (short term model guidance indicating near 1.5" PWAT), some localized flooding is possible. Further north, thunderstorms should continue to increase in intensity and coverage across central Oklahoma near the leading edge of more widespread rain that has been persistent through much of the morning into the early afternoon. Thermodynamic profile as indicated by modified 12z observed soundings and in model forecast soundings would support heavy rainfall as the primary threat here as well. All of this activity is occurring in response to forcing for ascent from a shortwave trough. As this departs later tonight, so will the convection, leaving dry conditions and near normal temperatures Friday. A moist environment will remain across the area and as mid-level flow strengthens and becomes increasingly cyclonic at the souther end of a broad trough moving across the western CONUS and northern Rockies, chances of convection will return late Saturday. Steeper mid level lapse rates than have been observed with the current system should yield moderate instability by afternoon and sufficient deep layer shear for storm organization will result in a threat for severe thunderstorms. These will develop and/or move into the northwest portion of the area Saturday afternoon and continue into Saturday night. There remains uncertainty beyond Saturday night. The flow pattern will become quasi-zonal and we will be on the southern edge of stronger westerlies. Small difficult to time shortwaves embedded within the flow will enhance convection within a moist conditionally unstable environment, but we kept probabilities fairly steady and mid-range through the period since it will ultimately be mesoscale details that dictate where higher probabilities are on both a temporal and spatial scale. Even as early as Sunday, the uncertainty is fairly high. A surface boundary may be positioned somewhere across the area during the day providing low level convergence for storm development, but thunderstorm coverage will depend on previous night's convection. There is considerable differences in medium range deterministic and ensemble guidance next week, especially by mid week, so we have kept probabilities low. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 60 77 61 77 / 60 10 0 10 Hobart OK 59 76 60 77 / 40 0 0 20 Wichita Falls TX 60 79 61 80 / 30 0 0 10 Gage OK 59 79 60 79 / 30 10 0 30 Ponca City OK 61 78 62 77 / 60 50 0 20 Durant OK 59 79 60 78 / 20 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/12
Hazardous weather outlook, Apr 13, 11:33 AM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1133 AM CDT Thu Apr 13 2017 OKZ004>048-050>052-TXZ083>090-141645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1133 AM CDT Thu Apr 13 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and Tonight... .Thunderstorms... Numerous showers and scattered thunderstorms will continue across Oklahoma and north Texas this afternoon and tonight. Instability is limited, so severe storms are not expected. Some areas of locally heavy rainfall may cause minor flooding, but no widespread flooding is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... There is a chance for thunderstorms each day. On Saturday afternoon and evening there is a risk for severe thunderstorms in northwestern Oklahoma. The primary threat is from large hail. .Heavy Rainfall... Heavy rainfall may occur over northern Oklahoma Saturday. Small areas could experience minor flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 13, 2:29 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 229 PM CDT THU APR 13 2017 OKZ024-025-132000- Oklahoma OK-Canadian OK- 229 PM CDT THU APR 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Oklahoma and east central Canadian Counties Until 300 PM CDT... AT 226 PM CDT, a strong thunderstorm was located over western Oklahoma City or just east of Yukon, moving northeast at 20 MPH. Small hail will be possible as this storm moves through portions of northwest Oklahoma City. Severe weather is not expected. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... LAT...LON 3548 9767 3550 9775 3568 9769 3566 9752 TIME...MOT...LOC 1926Z 205DEG 19KT 3552 9770 ..speg.
Special weather statement, Apr 13, 2:52 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
252 PM CDT THU APR 13 2017
TXZ085-132030-
Wilbarger TX-
252 PM CDT THU APR 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Wilbarger County Until
330 PM CDT...
AT 250 PM CDT, a strong thunderstorm was located 5 miles southeast of
Lockett, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
LAT...LON 3424 9924 3421 9919 3421 9918 3415 9903
3398 9928 3402 9936
TIME...MOT...LOC 1950Z 209DEG 18KT 3405 9928
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:29 PM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| Apr 13, 3:10 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Apr 13, 5:02 PM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Apr 13, 5:28 PM CDT | Special Weather Statement | OUN | Cotton | 32 min |
| Apr 13, 5:54 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche | 3 hr |
| Apr 13, 6:09 PM CDT | Special Weather Statement | OUN | Jackson | 36 min |
| Apr 13, 2:52 PM CDT | Special Weather Statement | OUN | Wilbarger | 38 min |
| Apr 13, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 48 min |
| Apr 13, 5:01 PM CDT | Special Weather Statement | OUN | Hardeman | 29 min |
| Apr 13, 5:36 PM CDT | Special Weather Statement | OUN | Wilbarger | 24 min |
| Apr 13, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 42 min |
| Apr 13, 6:45 PM CDT | Special Weather Statement | OUN | Wilbarger | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.